Ritedose recalls mislabeled Albuterol
U.S. Food and Drug Administration
January 3, 2011, 4:36pm 1,697 views | Post a comment
The Ritedose Corporation is conducting a voluntary recall of 0.083% Albuterol Sulfate Inhalation Solution, 3 mL (in 25, 30, and 60 unit dose vials). This product is a prescription inhalation solution, administered via nebulization, for the treatment and maintenance of acute asthma exacerbations and exercise induced asthma in children and adults. This product is being recalled because the 2.5 mg/3 mL single use vials are embossed with the wrong concentration of 0.5 mg/ 3 mL and therefore, represents a potential significant health hazard. The following lot numbers manufactured by The Ritedose Corporation under NDC: 0591-3797-83, 0591-3797-30, and 0591-3797-60 are included in the recall: 0N81, 0N82, 0N83, 0N84, 0NE7, 0NE8, 0NE9, 0NF0, 0P12, 0P13, 0P46, 0P47, 0PF0, and 0S15. No other Albuterol formulations or products are included in this recall.
The product is packaged as a single use unit dose vials in a protective foil overwrap packaged in a shelf carton. Only the unit dose vials are incorrectly embossed as containing 0.5 mg/3 mL. The correct concentration of 2.5 mg/3 mL is labeled on the primary foil overwrap pouches and shelf cartons. This product was distributed nationwide and Puerto Rico.
Administration of this defective product could result in a range of potential health effects that spans from temporary and medically reversible to life threatening and death. There is significant concern that health professionals who read the incorrect embossed concentration may upwardly adjust the volume of product used resulting in an administered amount that is 5 times the recommended dose. In the hospital setting, the vials are often not accompanied by the rest of the packaging, making it more likely that such a dosing error could occur. Significant overdosing of a patient could lead to signs and symptoms of albuterol toxicity, which includes tremors, dizziness, nervousness, headache, seizures, angina, high blood pressure, low potassium levels, and rapid heart rates up to 200 beats/minute.
The Ritedose Corporation is working cooperatively with the U.S. FDA to implement a nationwide recall as quickly and efficiently as possible.
Consumers should immediately return the affected product to the place it was obtained (i.e. doctor’s office, pharmacy, etc.). Wholesalers and retailers should return the product to the following address:
Total Product Destruction
8025 Howard Street
Spartanburg, SC 29303
For more information concerning this recall contact The Ritedose Corporation directly at phone: 803-935-3995 Monday through Friday 8am to 5 pm EST or by e-mail: email@example.com.
Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program online, or regular mail or by fax.
Your Opinions and Comments
Be the first to comment on this story!
You must be logged in to post comments:
Other Breaking News
|Dump truck, van collide on S.H. 123 (November 25, 2014)
Elmendorf selects new police chief (November 25, 2014)
Alcohol possible factor in crash that killed... (November 24, 2014)
DPS Urges Texans to Practice Safe Driving... (November 24, 2014)
Rainfall report: Nov. 18-24 (November 24, 2014)
Poth wins state volleyball championship (November 22, 2014)
Cornyn Responds to President Obama Ending... (November 21, 2014)
Anti-Defamation League welcomes Obama's immigration... (November 20, 2014)
Texas AG Pledges Court Challenge to Obama's... (November 20, 2014)
Sen. Cornyn: President’s Power Grab Poisons... (November 19, 2014)
Reminder: Reward Increased to $10,000 for... (November 18, 2014)
Grove to let Floresville voters answer eligibility... (November 13, 2014)
Judge Carlos Cascos To Be Secretary Of State Nominee (November 11, 2014)
Unofficial rainfall report for Nov. 3-8 (November 10, 2014)
General Election, Nov. 4, 2014 - unofficial totals (November 4, 2014)
Reward Increased to $10,000 for Most Wanted Fugitive (November 3, 2014)
Wilson County, surrounding area under flash-flood... (November 3, 2014)